How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
6554558
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

ra-rcv

Customer Question

MOMz: SATurday February 23, 2013: Bruises & anxiety

My mother (84) was just released WEDnesday, Feb. 20, 2013 from the hospital geriatric psych unit after a 21 day stay. She has been nauseous, with gas and an upset stomach. We were advised to give her pepto-bismol or Emetril, Mylanta, and Immodium. We have done that for 2 days. We have not reached or exceeded the daily recommended limits on any of those OTC remedies. Yesterday, FRI, her doctor OKed the suspension of Abilify and Namenda until MONday, Feb. 25th when we wil go to see that doctor.

Early this morning, Mom called for me to take her to the bathroom. She said she felt dizzy and worried. She showed me about 20 little light, under the sskin bruises on her upper thighs, that she noticed this morning. My sister noticed them FRI, yesterday afternoon, but was not concerned and said nothing to our mom. "She doesn't know what to do!!" She wants advice for her anxiety, but she does not wish to return to geriatric psych, she did not like that doctor, psychiatrist.

Her medications were changed on MON day, Feb. 18, 2013 to:

AM

Namenda
10 mg.
Lialda
2.4 mg.
Lamotrazine
100 mg.
Donepezil
10 mg.
Zetia
10 mg.
HCTZ
25 mg.
Potassium Gluconate
XR
16 Meq
Nexium
20 mg.
Enalapril
20 mg

PM
Namenda
10 mg.
Lialda
2.4 mg.
Lamotrazine
100 mg.
Remero (Mertazapine)
45 mg.
Abilify (Aripiprazole)
15 mg.






************************************************

Kind regards,

Mary C. Brown
(XXX) XXX-XXXX [email protected]
XXXXX#213
Lansing, MI 48912

************************************************
Submitted: 3 years ago.
Category: Health
Expert:  Dr. Charles replied 3 years ago.


Dear customer,

I am Dr.Charles and I'm happy to help with your question today.I need the following information from you,so that I can provide you the complete & best answer:


Does she had previous history of bruises?

Is there any pain on site of bruises?

Any known heart disease?

I am online and is waiting for your reply.

Kind Regards-
Dr. Charles





Customer: replied 3 years ago.

I asked her


 


she has no history of bruising and there is no pain at the site of bruises on her upper thighs. She reports no history of heart disease or any current concern about that.

Customer: replied 3 years ago.

I asked her


 


she has no history of bruising and there is no pain at the site of bruises on her upper thighs. She reports no history of heart disease or any current concern about that.


 

Customer: replied 3 years ago.

no.


no.


no.


 


where are you? I have replied three times. Please call me. XXX-XXX-XXXX........

Expert:  Dr. Charles replied 3 years ago.

Dear customer

Thanks for the info given.I had already started working your question & seen your 3 replies. Please stay online, I will post your answer in next 5 minutes.

Regards-

Dr.Charles

Expert:  Dr. Charles replied 3 years ago.

Dear,Mary C. Brown

Due to some technical error,the answer was not posted here.So I have to type it again.Sorry for the late reply.

Thanks for the valuable info you had given.I've taken a close look at your question & the reply and come up with the following answer:

The most common causes of bruises your mother is having are:due to
elderly age capillary walls become more fragile and prone to rupture.

Other causes are:liver diseases like cirrhosis of the liver, hepatitis, platelet disorders, marfan syndrome, von willebrand's disease, bone marrow disorders, antibodies
anti-FVIIIc syndrome and cushing's syndrome, blood clotting abnormalities.

The first thing she need is to have blood tests & ultrasound scan so as to know the exact cause. zinc and folic acid or vitamin C supplements help prevent easy bruising.


Although the medications she is taking is safe & does not cause bruises but Enalapril & Abilify (Aripiprazole) maycause bruises rarely.

Following tips will help her greatly in treating the bruise:For first 48 hours:Ice the area on and off. Put ice in a plastic bag, wrap the bag in a towel.Do not apply ice directly to the skin. Wrap the icepack in a towel.The cold reduces the blood flow to the area and therefore limits bleeding into the skin and reduces the size of the bruise.


After 48 hours of bruising: heat in the form of a warm washcloth applied
to the bruise for 10 minutes or so 2 or 3 times a day increase blood flow to
the bruised area allowing the skin to reabsorb the blood more quickly.

Exact diagnosis can only be made after physical & clinical
examination.So I advice her to make an appointment with her doctor for the blood
tests & examination to know the exact cause & then treatment will be
done accordingly.

These two medications may be re consider as they can cause bruise as side effects.Also intercation of these medications will also be considered.

Till then she can follow the above decsribed tips.It will help her greatly in symptomtic relief.

 

Hope this helped

Your satisfaction is my prime goal and I'm happy
to answer any follow-up questions you may have.Please feel free to ask if you
have any other question.



Thank you for using just answer website.


Kind Regards-

Dr Charles







Customer: replied 3 years ago.

Not helpful. answer took too long will cal here locally. Do not bill me.

Expert:  Dr. Charles replied 3 years ago.

Dear XXXXX C. Brown

I have seen that you have rated my answer as poor service.Can you let me know what exactly do you want to know & why you are not satisfied.


As I said above that due to technical error,the answer was not posted online,so I have to type the whole answer again & hence it took the double time.

My main motive is your 100% satisfaction & our conversation will remain open till you are satisfied.So please use reply tab so that I can answer you accordingly.


Kind Regards-

Dr.Charles

Related Health Questions